MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CVC KIT: 2-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC CVC KIT: 2-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number AK-12702-J
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "the user was unable to insert the swg through the catheter because of resistance.Therefore, the catheter and the swg were removed and replaced with a new kit to complete the procedure.No injury to the patient occurred." the returned device was kinked.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) the customer returned one guide wire assembly and a lidstock for analysis.Signs of use in the form of biological material were observed on the guide wire surface and inside the guide wire tubing.The catheter involved with this complaint was not returned.Visual analysis revealed that the guide wire was kinked towards the distal end.This resulted in the distal j-bend to be misshapen.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.Visual analysis could not be performed on the catheter involved with this complaint as it was not returned.The kinking on the guide wire measured 435mm from the proximal weld.The guide wire total length measured 457mm, which is within the specification limits of 450mm-458mm per the guide wire product drawing.The guide wire outer diameter measured 0.616mm, which is within the specification limits of 0.610mm-0.635mm per the guide wire product drawing.The guide wire was inserted through a lab inventory 7fr cvc catheter.Little to no resistance was encountered as the guide wire passed completely through the catheter.Performed per ifu statement , "thread tip of catheter over guidewire".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested".The ifu also states, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed that the guide wire was kinked.The guide wire also met all relevant dimensional and functional requirements.A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, the root cause cannot be determined as the actual catheter involved with this complaint was not returned.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section d.4.- unique identifier (udi) (b)(4).

Brand Name
CVC KIT: 2-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19526850
Report Number3006425876-2024-00662
Device Sequence Number7488535
Product Code DQY
UDI-Device Identifier00801902101921
UDI-Public00801902101921
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Catalogue NumberAK-12702-J
Device Lot Number71F22C1226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown